Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
djvampyre

Questions About Accutane and Joint Health

Recommended Posts

OK so I have a feeling there are quite a few Accutane experts on this board who have done far mor meaningful research on this topic than myself considering the prevalence of joint side effects that Accutane usage has.

Here's my deal. I'm a 28 year old male. I weigh 175lbs (79.55 kg) and was placed on 40mg Accutane once per day.

I was on Accutane from January 14th 2009 till Februrary 25th 2009. So I was taking the drug for 43 days total.

I discontinued use because I couldn't handle the extreme dryness in my eyes and the joints in my feet, knees, and wrists were starting to ache and crack. About a week after discontinuing the drug the eyes returned to normal and the daily joint aches went away.

Fast forward to April. My left knee has started aching again like before despite being off the drug for months now. It feels like there is a constant "pressure" behind the patella and I need to crack my knee constantly to relieve that pressure. This condition has continued up till today prompting me to post this.

So I am about 4 months post Accutane usage but still feeling this wierd sensation in my knee joint despite no injuries or abnormal stresses. Knee pain is a foreign thing to me because I'm not an athlete, no old injuries, have always been in great joint health, and have never had knee pain aching or pressure like this before Accutane use.

So here are my questions for the Accutane experts here. Feel free to answer some or all. I appreaciate any input on the matter.

1.) What are the odds that Accutane is still causing this particular ailment after so long even though I was only on 40mg for a month and some days?

2.) I heard Accutane is completely worked out of your system 6 months post usage so should I just stick it out till September (the 6th month mark) and see if things improve in my knee before I consider getting an MRI and/or knee surgey?

3.) Speaking of surgery would it be safe to even allow lathroscopic knee surgery (should my MRI show damage or some kind of tear) only 4 months out of Accutane? (I hear it inhibits proper healing somehow)

4.) How does Accutane affect joint health to begin with? I know we produce our own hyaluronic acid so is it shutting that process down along with the oil glands?? Does the production ever start back up again?

Thanks for the input. Just worried about developing arthritis in that knee now and wondering what my best options are. I'm open to any and all ideas at this point and am certainly eager to read any studies or opinions you might have on the subject.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×